Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Taking duromine 15mg. Feeling lethargy. Should I increase or decrease the dose of medicine?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2003
Answered : 2190 Questions
Question
I'm taking 15mg Duromine. Instead of feeling energetic I have increased lethargy and can hardly stay awake. Should I persevere, increase dose or cease taking? It does suppress hunger though.
Posted Mon, 5 Nov 2012 in Medicines and Side Effects
 
 
Answered by Dr. Jonas Sundarakumar 2 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

Duromine (Phentermine) is a stimulant medication which is used for short-term treatment of obesity. The mechanism of action is by increasing the release of certain neuro-chemicals called 'catecholamines' which in turn supress your appetite and increase your metabolism. But, because of the effects on these neuro-chemicals, Duromine can also cause unpredicatble psychological changes. Contrary to a common belief, Duromine does not always produce a sense of mood elevation or increased energy. It can often produce increased anxiety, agitation, panic attacks and even a depressive effect on some people. Remember, menopause can itself cause mood fluctuations (due to the hormonal changes) and it is possible that the Duromine is causing this to be more erratic. So, it is highly likely that the increased lethargy, weakness and drowsiness are due the Duromine.

Therefore, I would advise you to stop the Duromine, as continuation may worsen your symptoms. Please try a combination of diet control and regular physical exercise as a weight loss option, since that is safe and can offer many other health benefits also.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Follow-up: Taking duromine 15mg. Feeling lethargy. Should I increase or decrease the dose of medicine? 14 minutes later
Thankyou, that makes sense.
 
 
Answered by Dr. Jonas Sundarakumar 15 minutes later
I'm glad that my advise was beneficial to you.

Kindly close this query and leave a review if you are satisfied with the service.

Best wishes,

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor